IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 112 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1086    
    Printed26    
    Emailed0    
    PDF Downloaded84    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2020  |  Volume : 52  |  Issue : 5  |  Page : 430-434

Photodermatitis in a woman with infiltrating intraductal breast carcinoma: An uncommon adverse cutaneous drug reaction of paclitaxel revisited


Department of Dermatology, Venereology and Leprosy, Dr. Rajendra Prasad Government Medical College, Kangra (Tanda), Himachal Pradesh, India

Correspondence Address:
Dr. Vikram K Mahajan
Department of Dermatology, Venereology and Leprosy, Dr. Rajendra Prasad. Govt. Medical College, Kangra (Tanda) - 176 001, Himachal Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_337_17

Rights and Permissions

Paclitaxel-induced photodermatitis is extremely rare despite the frequent use of paclitaxel-trastuzumab combination chemotherapy. A 70-year-old woman with infiltrating intraductal breast cancer developed photodermatitis after ten treatment courses of weekly paclitaxel-trastuzumab combination chemotherapy. Withdrawal of paclitaxel and sun avoidance led to its resolution. A combined effect of solar radiation and enhanced porphyrin synthesis is speculated for photodermatitis in paclitaxel. However, the issue of aberrant porphyrin biosynthesis being causal or an epiphenomenon remains unsettled as elevated porphyrins synthesis does not necessarily cause photosensitivity in all treated cases. The relevant literature on paclitaxel-induced photodermatitis and pathomechanism involved is reviewed.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow